MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2-6-HX-ES |
| Medical Device Problem Codes |
Stretched (1601); Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/02/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that an axium coil stretched and could not be detached.C4 aneurysm, doctor used headway17 as delivery catheter.The first coil used target3-4 for forming hoop, and the second coil used the product in this complaint to stuff.After the delivered to the place, the spring coil stretched and could not be detached.The doctor then withdrew the catheter and the coil from the body together.There was no friction or difficulty during testing or delivery.The physician did not reposition the coil during the procedure.The devices were prepared as according to the instructions for use (ifu).The patient was being treated for an unruptured, saccualr aneursym in the c4 location.The max diameter was 8mm and the neck diameter was 4mm.Patient blood flow was normal and vessel tortuosity was minimal.No patient injury or symptoms were reported. ancillary devices: headway17 catheter.
Event or Problem Description
Additional information was received that there were no issues that resulted in the damage that was found.No instant detacher was used.There were 2 attempts made to detach the coil using the manual method.Prior to coil non-detachment, the coil stretch was encountered.There was no pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis: as found condition- the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch; within a sealed tyvek biohazard pouch; and within a non-medtronic introducer sheath.Visual inspection/damage location details: the actuator interface was found to be securely attached to the coupler tube.There was no evidence of detachment attempts using an instant detacher at this location.The break indicator was found intact.There were no evidence of manual detachment attempts at this location.The axium prime pusher was found to be intact with no damages found.The coin was found present and still against the lumen stop.The shield coil was found.The detach element was found still attached to the pusher.The implant coil was found broken at the coil shell weld.The implant coil was not returned for analysis.Testing/analysis -a detachment was attempted using an in-house instant detacher, which detached the detach element on the first attempt with no issues.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed, and the failure could not be replicated as the device detached successfully by using an in-house instant detacher.Customer reported not using an instant detacher and made two attempts to detach manually.However, the entire length of the axium prime pusher was found undamaged and unbroken, indicative of no manual detachment attempts.The customer report of ¿coil stretch¿ was confirmed as the implant coil was broken at the coil shell weld.The implant coil would have stretched prior to breaking.Possible causes for coil stretch include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance or catheter damage.Customer reported no friction/difficulty, physician did not reposition the coil during the procedure, devices were prepared per ifu, and vessel tortuosity as minimal.Therefore, the likely cause for coil stretching could not be determined.As the headway17 micro catheter used during the event was not returned for analysis, any contribution of the micro catheter towards the coil stretch could not be determined.The headway-17 micro catheter is compatible for use with the axium prime coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.